Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 119, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2017, 2:23 PM EDT for Fulton County, Saratoga County, New York. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2017, 2:23 PM EDT (18:23 UTC)
- Expired
- Aug 4, 2017, 3:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 73 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:45 PM EDT | FUNNEL CLOUD | 2 E Cranberry Creek, NY | FUNNEL CLOUD OBSERVED OVER GREAT SACANDAGA LAKE. CONFIRMED BY VIDEO. |
| Aug 4, 2:50 PM EDT | TORNADO | 1 N Fayville, NY | ESTIMATED EF-0 TORNADO TRAVELED OVER THE GREAT SACANDAGA LAKE. ESTIMATED PATH LENGTH 100 YARDS. ESTIMATED PATH WIDTH 20 YARDS. CONFIRMED VIA VIDEO. |
| Aug 4, 2:50 PM EDT | TORNADO | 1 N Fayville, NY | ESTIMATED EF-0 TORNADO TRAVELED OVER THE GREAT SACANDAGA LAKE. ESTIMATED PATH LENGTH 100 YARDS. ESTIMATED PATH WIDTH 20 YEARS. CONFIRMED VIA VIDEO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
258
WUUS51 KALY 041823
SVRALY
NYC035-091-041930-
/O.NEW.KALY.SV.W.0119.170804T1823Z-170804T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
223 PM EDT FRI AUG 4 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northwestern Saratoga County in east central New York...
Eastern Fulton County in eastern New York...
* Until 330 PM EDT
* At 223 PM EDT, a severe thunderstorm was located over Mayfield, or
near Gloversville, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees, and power lines.
* This severe thunderstorm will be near,
Cranberry Creek around 240 PM EDT.
Northampton Beach Public Campground around 250 PM EDT.
Northville around 255 PM EDT.
Edinburg around 305 PM EDT.
Day Center around 325 PM EDT.
Lake Luzerne-Hadley around 330 PM EDT.
Other locations impacted by this severe thunderstorm include
Fairchilds Corners, Fish House, Munsonville, Tenantville, Sweets
Crossing, Benedict, Pinnacle, Conklingville, Broadalbin Junction and
Carpenters Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4315 7445 4322 7433 4322 7422 4325 7422
4325 7414 4333 7415 4338 7407 4339 7396
4328 7382 4326 7384 4303 7427
TIME...MOT...LOC 1823Z 231DEG 17KT 4310 7429
HAIL...1.00IN
WIND...60MPH
$$
TAW1 follow-up statement
977
WWUS51 KALY 041835
SVSALY
Severe Weather Statement
National Weather Service Albany NY
235 PM EDT FRI AUG 4 2017
NYC035-091-041930-
/O.CON.KALY.SV.W.0119.000000T0000Z-170804T1930Z/
Saratoga NY-Fulton NY-
235 PM EDT FRI AUG 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN SARATOGA AND EASTERN FULTON COUNTIES...
At 234 PM EDT, a severe thunderstorm was located over Cranberry
Creek, or 7 miles northeast of Gloversville, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees, and power lines.
This severe storm will be near...
Northampton Beach Public Campground around 250 PM EDT.
Northville around 255 PM EDT.
Edinburg around 305 PM EDT.
Day Center around 325 PM EDT.
Lake Luzerne-Hadley around 330 PM EDT.
Other locations impacted by this severe thunderstorm include
Fairchilds Corners, Fish House, Munsonville, Tenantville, Sweets
Crossing, Benedict, Pinnacle, Conklingville, Broadalbin Junction and
Carpenters Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4315 7443 4322 7433 4322 7422 4325 7422
4325 7414 4333 7415 4338 7407 4339 7396
4328 7382 4326 7384 4303 7426
TIME...MOT...LOC 1834Z 231DEG 17KT 4313 7424
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:13 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 4, 2:13 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Albany NY 213 PM EDT Fri Aug 4 2017 .SYNOPSIS... Warm and humid conditions will remain in place this afternoon through tonight. This will keep the threat for additional showers and thunderstorms in the forecast. Showers and thunderstorms increase tonight into Saturday along and ahead of a cold front. A cooler and drier air mass is expected for the remainder of the weekend before another chance for wet weather arrives for early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1048 AM EDT...The forecast area remains in a warm and humid air mass with sfc dewpts in the 60s to around 70F in a few locations. The latest KENX radar trends show a small batch of showers/t-storms have drifted into the southeast Catskills/Mid- Hudson valley/NW CT. Hard to find a clear focus for the showers/t-storms, but an outflow boundary may have moved into region from the morning convection neat New York City. Some rainfall rates in the 0.25-0.50"/hr range noted in the NY Mesonet. Latest SPC Mesoanalysis has MLCAPEs of around 500 J/kg in the area with about 20 kt of effective bulk shear. We expect these storms to be loosely organized, and not a great severe threat. We have emphasized the heavy rain threat with PWATs getting close to 1.50-1.70" range south and east of KALB. The 12Z KALB sounding had a PWAT of 1.43" with an SBCAPE of 650 J/kg. We retooled the POPS in the forecast grids with a emphasis of prefrontal differential heating thunderstorms in the afternoon. The better threat comes later in the afternoon west of the forecast area closer to the cold front and then perhaps a prefrontal sfc trough. Best instability this afternoon is west of the Hudson River Valley based on the 12Z NAM with SBCAPEs of 1000-1500 J/kg with increasing 0-6 km bulk shear to around 30 kts. The Slight Risk area grazing the southern Adirondacks and western Mohawk Valley still looks good. The question will be how much instability is left to tap into with the approaching the band of convection the HRRR/NAM 3-km mesoscale models are hinting at. Highs once again will be in the lower to mid 80s with a few spotty upper 80s, and upper 70s to lower 80s across the mountains/hills. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... The Storm Prediction Center continues to highlight a 'marginal risk' of severe weather from near the Hudson River and points westward with the 'slight risk' line running through the Adirondacks and western Mohawk Valley. As potent August upper low and short wave across the upper Great Lakes approaches, this will send a cold front eastward tonight. The nocturnal timing of this feature suggests the best severe potential will be west of the Hudson, yet overall shear profiles do increase overnight and mid level instability will remain in place so can not completely rule out a couple severe events overnight. Regardless, a line of convection will accompany this cold front as this feature tracks across the entire region from west to east through Saturday morning. Now any slight timing differences with this frontal movement will have an impact to the expected weather on Saturday. A round of strong to potential severe thunderstorms may develop east of the Hudson through the early afternoon hours as instability increases once again. Overnight lows will generally be in the 60s with highs Saturday close to 80F in the valley areas with mostly 70s expected. As brisk and somewhat drier air advects in the region in the wake of frontal passage later Saturday into Saturday night, delta t/s off Lake Ontario increase. As deep cyclonic flow will be in place, lake effect rain showers may develop downwind of Lake Ontario as delta t/s climb close to 20c. Meanwhile, mixing layer heights climb toward 5000 feet through Saturday where 20-25kts of winds reside before crashing Saturday night. Overnight lows mainly into the 50s with some upper 40s expected across the higher terrain as H850 temperatures fall back into the single digits. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Surface high pressure will be in control for Sunday with a partly to mostly sunny sky. Temps aloft will be cool for early August to start the day, but should be warming up through the day. Still, max temps will be a little below normal for August, with mid to upper 70s for most valley areas, along with comfortable levels of humidity. With a fast flow in place aloft, the weather will quickly turn unsettled once again for the start of the upcoming week. An area of low pressure will be passing by to the south of the region for Monday and this system will be aided by a sharp upper level trough and strong jet streak aloft. A period of steady rain looks to fall beginning as early as late Sunday night and continuing through the day on Monday and into Monday evening. Precip will be tapering off Monday night to showers/areas of drizzle, although some showers will likely linger even into Tuesday thanks to the passing upper level trough. The heaviest/steadiest rainfall will be for southern parts of the area. While northern areas may only see about a half inch of rain, upslope areas of the Catskills and other locations close to the low track may see around two inches of rainfall. With our area on the cooler, stratiform rainfall side of the storm, rainfall rates shouldn't be too high, so widespread flash flooding is not anticipated. With the clouds/precip, temps will be held down on Monday and most areas will only see highs in the mid to upper 60s. Behind the departing storm, clouds should finally break for some sun by Tuesday afternoon, but highs will only reach into the low to mid 70s. Another area of high pressure should allow for a period of dry weather for the middle of the week, with temperatures still a little below normal. Wednesday should feature a good amount of sunshine with highs in the 70s, and Thursday looks dry for most spots with highs in the mid to upper 70s. Another frontal system looks to approach for late in the week, along with increasing humidity levels thanks to a moist, southerly flow expected to be in place. There will be a chance for showers and possible thunderstorms for Thursday night into Friday, with highs on Friday once again the mid to upper 70s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Prefrontal showers and thunderstorms will continue this afternoon across eastern NY and western New England. The cold front will move slowly across the region tonight into tomorrow morning. VFR conditions are expected outside of any thunderstorms this afternoon into early this evening. Brief reductions to MVFR/IFR levels are possible in any thunderstorms. KPOU/KPSF have the best chance between 18Z-22Z, where KALB/KGFL also have TEMP0 groups out from 20Z to 00Z/FRI. The cold front approaches this evening, and PROB30 groups were used in the 05Z to 12Z time frame to address additional thunderstorms. Lowering cigs/vsbys are possible in the bands of showers and embedded thunderstorms with widespread MVFR conditions developing. Some IFR conditions are possible in terms of cigs at KPSF. The band of showers and thunderstorms should move east of the terminals in the late morning. Southerly winds of 8 to 15 kts with gusts to 20 to 25 kts especially at KALB will continue this afternoon. The winds will be from the south at 5 to 10 kts tonight, and veer to the southwest at 10 to 15 kts in the late morning with some gusts in the 20 to 25 kt range possible. Outlook... Saturday Night: Low Operational Impact. Breezy NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: Moderate Operational Impact. Chance of SHRA. Monday: High Operational Impact. Definite RA. Monday Night: Moderate Operational Impact. Chance of RA. Tuesday: Moderate Operational Impact. Chance of SHRA. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Seasonably warm and humid conditions will prevail through remainder of this week. Isolated to scattered thunderstorms are possible by this afternoon. Otherwise, it will be a bit breezy with southerly winds possibly gusting to around 20-25 mph, mainly valley locations. RH values will drop into the 50-65 percent range. Widespread showers and thunderstorms, some containing heavy rainfall, are expected tonight into Saturday morning as a cold front moves across the region from west to east. Dry weather will build in for later Saturday afternoon and continuing into Sunday. Winds will turn westerly and be a bit gusty to around 20 mph. RH values Sunday will fall into the 40 to 55 percent range as a much drier airmass builds in. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... Isolated to scattered thunderstorms are possible this afternoon, with limited coverage mitigating heavy rainfall threat. However, widespread showers and thunderstorms, some containing heavy rainfall, are expected Friday night into Saturday morning as a cold front moves east across the region. Localized ponding of water in low lying/poor drainage and urban areas will be possible, but progressive nature of the system will limit the flooding threat. Dry weather will build in for later Saturday afternoon and Sunday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...BGM/Wasula NEAR TERM...BGM/Wasula SHORT TERM...BGM LONG TERM...Frugis AVIATION...Wasula FIRE WEATHER...BGM/Thompson HYDROLOGY...BGM/Thompson
Hazardous weather outlook, Aug 4, 12:41 PM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 1241 PM EDT Fri Aug 4 2017 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-051100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 1241 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York excluding the western Adirondacks and the western Mohawk Valley, and for southern Vermont. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon into tonight. There is a marginal risk for severe thunderstorms as a cold front approaches the region. Damaging wind gusts would be the greatest potential hazard from these thunderstorms, along with frequent cloud to ground lightning strikes. Brief heavy rainfall will accompany any thunderstorm that could lead to ponding of water in low lying, poor drainage and urban areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The marginal risk for severe thunderstorms continues through Saturday morning, as a cold front moves across the region. Damaging wind gusts would be the greatest potential hazard from these thunderstorms, along with frequent cloud to ground lightning strikes. In addition, locally heavy rainfall could lead to ponding of water in low lying, poor drainage and urban areas into Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ032-033-038>040-082-051100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Northern Fulton- 1241 PM EDT Fri Aug 4 2017 This Hazardous Weather Outlook is for the western Adirondacks and western Mohawk Valley of east central New York. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon into tonight. There is a slight risk for severe thunderstorms as a cold front approaches and moves across the region late this afternoon into tonight. Damaging wind gusts would be the greatest potential hazard from these thunderstorms, along with frequent cloud to ground lightning strikes. Brief heavy rainfall will accompany any thunderstorm that could lead to ponding of water in low lying, poor drainage and urban areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The slight risk for severe thunderstorms continues through early Saturday morning, as a cold front moves across the region. Damaging wind gusts would be the greatest potential hazard from these thunderstorms, along with frequent cloud to ground lightning strikes. In addition, locally heavy rainfall could lead to ponding of water in low lying, poor drainage and urban areas into Saturday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 4, 12:46 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Albany NY
1246 PM EDT FRI AUG 4 2017
CTZ001-013-041715-
Northern Litchfield-Southern Litchfield-
1246 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...
At 1246 PM EDT, a strong thunderstorm was located over Torrington,
moving northeast at 30 mph.
Winds of 30 to 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Winsted around 100 PM EDT.
New Hartford and New Hartford Center around 105 PM EDT.
Canton around 115 PM EDT.
Other locations impacted by this storm include West Torrington,
Torringford, Haight Vineyard, Mooreville, Nepaug, Riverton, Kelly
Corner, Mill Brook, West Goshen and Beech Rock.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4187 7330 4202 7302 4197 7303 4197 7289
4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7302 4177 7301 4171 7318
TIME...MOT...LOC 1646Z 240DEG 28KT 4183 7316
TAWSpecial weather statement, Aug 4, 1:03 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albany NY
103 PM EDT FRI AUG 4 2017
NYZ032-041745-
Northern Herkimer-
103 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...
At 102 PM EDT, a strong thunderstorm was located over Alder Creek, or
near Boonville, moving northeast at 30 mph.
Winds of around 40 mph and pea size hail are possible with this
storm.
This storm will be near...
McKeever around 130 PM EDT.
Old Forge and Nicks Lake Campground around 145 PM EDT.
Other locations impacted by this storm include Atwell, Wheelertown,
Wolf Lake Landing, Minnehaha, Thendara, Mountain Lodge, North Wilmurt
and First Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4379 7492 4369 7480 4353 7478 4338 7508
4365 7511
TIME...MOT...LOC 1702Z 230DEG 27KT 4341 7526
TAWSpecial weather statement, Aug 4, 1:19 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albany NY
119 PM EDT FRI AUG 4 2017
NYZ039-041-082-041800-
Southern Fulton-Northern Fulton-Northern Saratoga-
119 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SARATOGA AND
EASTERN FULTON COUNTIES...
At 119 PM EDT, a strong thunderstorm was located near Ephratah, or
near Johnstown, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Gloversville, Johnstown and Caroga Lake Public Campground around
135 PM EDT.
Broadalbin and Mayfield around 155 PM EDT.
Northville, Cranberry Creek and Northampton Beach Public
Campground around 200 PM EDT.
Other locations impacted by this storm include Meco, Fairchilds
Corners, Fish House, Munsonville, Sweets Crossing, Benedict,
Pinnacle, Sammonsville, Glenwild and Rockwood.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4324 7433 4322 7432 4322 7422 4325 7422
4325 7414 4327 7414 4313 7397 4310 7406
4312 7412 4308 7411 4298 7438 4298 7452
4304 7460
TIME...MOT...LOC 1719Z 228DEG 19KT 4301 7447
DBTSpecial weather statement, Aug 4, 1:36 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
136 PM EDT FRI AUG 4 2017
CTZ001-041800-
Northern Litchfield-
136 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD
COUNTY...
At 136 PM EDT, a strong thunderstorm was located over New Hartford
Center, or 9 miles east of Torrington, moving northeast at 15 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
This storm will be near...
Canton around 155 PM EDT.
Other locations impacted by this storm include Pleasant Valley,
Mooreville, Nepaug, Riverton, Puddle Town, Pine Meadow, Beech Rock,
Burrville, Browns Corner and Barkhampsted Center.
LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7301 4189 7311 4197 7302
4197 7289
TIME...MOT...LOC 1736Z 225DEG 13KT 4187 7296
DBTSpecial weather statement, Aug 4, 1:41 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Albany NY 141 PM EDT FRI AUG 4 2017 CTZ001-MAZ025-NYZ061-066-041845- Northern Litchfield-Southern Berkshire-Eastern Dutchess-Eastern Columbia- 141 PM EDT FRI AUG 4 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD... SOUTHWESTERN BERKSHIRE AND NORTHEASTERN DUTCHESS COUNTIES... At 141 PM EDT, a strong thunderstorm was located over Millerton, or 18 miles east of Rhinebeck, moving northeast at 15 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. This storm will be near... Sharon around 145 PM EDT. Millerton around 155 PM EDT. Falls Village around 215 PM EDT. Canaan and Ashley Falls around 240 PM EDT. Sheffield around 245 PM EDT. Other locations impacted by this storm include Huntsville, Whitehouse Crossing, Sodom, South Canaan, East Sheffield, Wangum Village, Gomorrah, Spencer Corners, Mount Riga and Salisbury. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4192 7366 4218 7341 4202 7315 4183 7354 TIME...MOT...LOC 1741Z 225DEG 13KT 4192 7355 DBT
Special weather statement, Aug 4, 1:50 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
150 PM EDT FRI AUG 4 2017
NYZ032-033-041845-
Northern Herkimer-Hamilton-
150 PM EDT FRI AUG 4 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 150 PM EDT, a strong thunderstorm was located 7 miles southeast of
McKeever, or 11 miles south of Old Forge, moving northeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Limekiln Lake Campground around 230 PM EDT.
Inlet around 235 PM EDT.
Eighth Lake Campground around 245 PM EDT.
Other locations impacted by this storm include Caswell Lake, Atwell,
Sagamore, Wolf Lake Landing, West Canada Lakes, Sagamore Lake, North
Wilmurt, First Lake, Kamp Kill Kare and Herkimer Landing.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4386 7461 4362 7442 4343 7500 4355 7510
4359 7511
TIME...MOT...LOC 1750Z 239DEG 18KT 4355 7498
DBTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:00 PM EDT | Special Weather Statement | ALY | Hamilton | 45 min |
| Aug 3, 9:29 PM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Aug 4, 10:23 AM EDT | Special Weather Statement | ALY | Dutchess | 37 min |
| Aug 4, 1:03 PM EDT | Special Weather Statement | ALY | Herkimer | 42 min |
| Aug 4, 1:19 PM EDT | Special Weather Statement | ALY | Fulton | 41 min |
| Aug 4, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 39 min |
| Aug 4, 1:50 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 55 min |
| Aug 4, 3:04 PM EDT | Areal Flood Advisory | ALY | Fulton, Saratoga | 116 min |
| Aug 4, 3:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga, Warren | 56 min |
| Aug 4, 3:42 PM EDT | Special Weather Statement | ALY | Greene | 48 min |
| Aug 4, 4:10 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| Aug 4, 4:12 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Aug 4, 4:19 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 56 min |
| Aug 4, 4:38 PM EDT | Special Weather Statement | ALY | Washington | 52 min |
| Aug 4, 4:46 PM EDT | Flash Flood Warning | ALY | Fulton, Saratoga | 119 min |
| Aug 4, 4:49 PM EDT | Special Weather Statement | ALY | Greene | 41 min |
| Aug 4, 5:05 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 55 min |
| Aug 4, 5:14 PM EDT | Special Weather Statement | ALY | Warren | 46 min |
| Aug 4, 5:18 PM EDT | Special Weather Statement | ALY | Hamilton | 57 min |
| Aug 4, 5:28 PM EDT | Special Weather Statement | ALY | Albany | 47 min |
| Aug 4, 5:46 PM EDT | Special Weather Statement | ALY | Hamilton | 44 min |
| Aug 4, 6:07 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 38 min |
| Aug 4, 6:24 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 51 min |
| Aug 4, 6:52 PM EDT | Special Weather Statement | ALY | Herkimer | 38 min |
| Aug 4, 7:02 PM EDT | Special Weather Statement | ALY | Fulton | 43 min |
| Aug 4, 7:17 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 58 min |
| Aug 4, 7:22 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.